MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383532
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K183399; k243403.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that, "when the peripheral venous catheter had been inserted, the nurse clamped the tubing in order to attach the injection membrane.At that point, blood leaked from the tubing, and the nurse discovered that there was a hole in the tubing at the site where the clamp had been applied.".
 
Additional Manufacturer Narrative
Additional information added in b tab.Investigation results: a device history record review was completed by our quality engineer team for provided material number 383532 and lot number 5148478.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect, and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.No sample movement was observed within 30 calendar days from the complaint open date.The investigation was concluded based on the information available to date.If samples are received later, the complaint may be reopened.Based on the investigation results, an exact cause for this incident could not be identified.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Response received on 3/24/2026 2:40 pm - (b)(4).1.Was patient or user harmed? if yes, please explain no.When has the defect been observed? during or after use.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint of a damaged extension tube was confirmed, and the cause appeared to be manufacturing related.One 22g nexiva iv catheter was returned for investigation.The sample exhibited evidence of use.A breach in the circumferential direction was observed in the extension tubing, which allowed fluid to leak.It was reported that the leak site coincided with the location the clamp had been applied.No sharp edges or burrs were observed on the clamp.The location of the breach was consistent with damage that can occur during manufacturing due to misaligned or damaged grippers.There were no other similar complaints from the implicated lot.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24677174
Report Number1710034-2026-00318
Device Sequence Number10071367
Product Code FOZ
UDI-Device Identifier00382903835324
UDI-Public(01)00382903835324(11)250529(17)280531(10)5148478
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383532
Device Lot Number5148478
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer04/10/2026
05/07/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date04/10/2026
05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown